SciELO - Scientific Electronic Library Online

 
vol.61 issue5Effects of the inhalational anesthetics halothane and sevoflurane on an experimental model of hepatic injuryUse of a minimally invasive uncalibrated cardiac output monitor in patients undergoing cesarean section under spinal anesthesia: report of four cases author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Revista Brasileira de Anestesiologia

Print version ISSN 0034-7094

Abstract

ALMEIDA, Carlos Eduardo David de; CURI, Erick Freitas; ALMEIDA, Carlos Roberto David de  and  VIEIRA, Denise Fernandes. Thyrotoxic crisis associated with gestational trophoblastic disease. Rev. Bras. Anestesiol. [online]. 2011, vol.61, n.5, pp. 607-609. ISSN 0034-7094.  http://dx.doi.org/10.1590/S0034-70942011000500010.

BACKGROUND AND OBJECTIVES: Human chorionic gonadotropin (HCG) and thyrotrophic hormone (TSH) have analogies in their structures, as well as in their receptors. The high levels of HCG seen in gestational trophoblastic diseases may induce secondary hyperthyroidism. The objective of this report was to present a case in which the administration of iodinated contrast triggered a thyrotoxic crisis. CASE REPORT: Patient with complete hydatidiform mole who was admitted to the operating room with severe vaginal bleeding after a tomographic exam with iodinated contrast. During anesthetic induction, the patient presented symptoms compatible with thyrotoxic crisis. CONCLUSIONS: The incidence of severe presentations associated with gestational trophoblastic disease tends to decrease with early diagnosis. Still, the anesthesiologist should be aware of the possibility of those patients developing thyrotoxic crisis.

Keywords : Hydatidiform mole; Intraoperative Complications; Hyperthyroidism; Iodopyridones.

        · abstract in Portuguese | Spanish     · text in English | Portuguese | Spanish     · pdf in English | Spanish | Portuguese